Results 1 to 4 of 4
Lorazepam taper whilst starting effexor
  1. #1
    RAGGEDTP1 is offline New Member
    Join Date
    Apr 2013
    Posts
    3

    Default Lorazepam taper whilst starting effexor

    Hi,

    I'm new here, have read loads of threads and articles but never felt the need to post, but here i am.

    I've had a bit of an episode over the last few months with my long standing suffering of depression and anxiety. I have been on Paroxetine for my depression and lorazepam for the anxiety for over six years but i guess the Paroxetine wasn't working any more because i finally cracked up and am now signed off work.

    I started with 75mg effexor two weeks ago and i think it's starting to work but it's good days and bad days, i have stopped the Paroxetine completely. I saw my GP today and he suggested that i start tapering off the lorazepam and prescribed me Atarax to replace it. I've been on at least 2mg of lorazepam per day for over six years, i say at least because during my episode over the last few months more often than not it's been 3 or 4mg. Now Atarax isn't in the benzo gang so i'm pleased with that but i'm scared of reducing my lorazepam when i've just started Effexor. Tonight i have reduced my prescribed dose (2mg) of L by .5mg and taken 25mg atarax and hope to be able to sleep.

    Some experienced advice from others would be most welcome.

    Ragged

  2. #2
    RAGGEDTP1 is offline New Member
    Join Date
    Apr 2013
    Posts
    3

    Default

    I slept great and haven't been anxious at all today.

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Slow and steady with the benzo, ativan. They can be sneaky. So my advice is taper as slowly as possible. Keep aware of symptoms as you taper. I wouldn't taper any faster than .25mg. every 10-14 days. With benzo's slow and steady is best. I wish you luck dealing with your anxiety.

    Peace,

    Iloerose

  4. #4
    RAGGEDTP1 is offline New Member
    Join Date
    Apr 2013
    Posts
    3

    Default

    Thanks for the reply iloerose. Yeh slowly is gonna be best cos after a couple of days tapering at 0.5mg i started getting w/d fogginess of head and anger. I have a job cutting the 1mg pills into four so am gonna alternate my taper for the first fourteen days. Take my prescribed 2mg one evening then only 1.5 the next then after 14 days take only 1.5 each evening for a month then do a 0.5mg drop again over two weeks. Basically i will just see how it goes, make sure i write it all down otherwise i'll get in a muddle, and hope that the w/d don't hit so hard that i cave in and re-up the dose like i have done before.

    Many thanks for your encouragement, a few words mean a lot. Peace.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22